Advances in Differential Equations

Sign-changing solutions for non-local elliptic equations involving the fractional Laplacain

Yinbin Deng and Wei Shuai

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper, we consider the existence of sign-changing solutions for fractional elliptic equations of the form \begin{equation*} \left\{\begin{array}{ll} (-\Delta)^s u=f(x,u) & \text{in}\ \Omega , \\ u=0 & \text{in}\ \mathbb R^N\setminus \Omega, \end{array} \right. \end{equation*} where $s\in(0,1)$ and $\Omega\subset \mathbb R^N$ is a bounded smooth domain. Since the non-local operator $(-\Delta)^s$ is involved in the equation, the variational functional of the equation has totally different properties from the local cases. By introducing some new ideas, we prove, via variational method and the method of invariant sets of descending flow, that the problem has a positive solution, a negative solution and a sign-changing solution under suitable conditions. Moreover, if $f(x,u)$ satisfies a monotonicity condition, we show that the problem has a least energy sign-changing solution with its energy is strictly larger than that of the ground state solution of Nehari type. We also obtain an unbounded sequence of sign-changing solutions if $f(x,u)$ is odd in $u$.

Article information

Source
Adv. Differential Equations Volume 23, Number 1/2 (2018), 109-134.

Dates
First available in Project Euclid: 26 October 2017

Permanent link to this document
https://projecteuclid.org/euclid.ade/1508983363

Subjects
Primary: 35J60: Nonlinear elliptic equations 35R11: Fractional partial differential equations 58E05: Abstract critical point theory (Morse theory, Ljusternik-Schnirelman (Lyusternik-Shnirel m an) theory, etc.) 47J30: Variational methods [See also 58Exx]

Citation

Deng, Yinbin; Shuai, Wei. Sign-changing solutions for non-local elliptic equations involving the fractional Laplacain. Adv. Differential Equations 23 (2018), no. 1/2, 109--134. https://projecteuclid.org/euclid.ade/1508983363


Export citation